Alert archive / Montana / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Aug 16, 2006, 3:45 PM MDT for Glacier County, Montana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 16, 2006, 5:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Glacier County, MT
The radar
The Missoula radar (KMSX), 181 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTFX 162146 FFWTFX MTC035-162345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 345 PM MDT WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL GLACIER COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE RED EAGLE BURN AREA AND THE TOWN OF SAINT MARY... * UNTIL 545 PM MDT. * AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 11 MILES NORTHEAST OF WEST GLACIER. * THE THUNDERSTORM PRODUCING HEAVY RAIN IS OVER WESTERN GLACIER NATIONAL PARK AND IS MOVING EAST AT 20 MILES PER HOUR. HEAVY RAIN ASSOCIATED WITH THIS THUNDERSTORM WILL LIKELY TRIGGER FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE RED EAGLE BURN AREA...INCLUDING THE TOWN OF ST. MARY. A TRAINED WEATHER SPOTTER SOUTH OF POLEBRIDGE REPORTED THAT 0.14 INCHES OF RAINFALL FELL IN LESS THAN 15 MINUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE IMMINENT OR ALREADY OCCURRING. MOVE TO HIGHER GROUND. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4871 11398 4853 11395 4854 11324 4879 11328 $$ MPJ
2 follow-up statements
000 WGUS85 KTFX 162325 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 524 PM MDT WED AUG 16 2006 MTC035-162345- GLACIER MT- 524 PM MDT WED AUG 16 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM MDT FOR WEST CENTRAL GLACIER COUNTY... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES NORTH OF KIOWA...MOVING EAST AT 5 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE IMMINENT OR ALREADY OCCURRING. MOVE TO HIGHER GROUND. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4871 11398 4853 11395 4854 11324 4879 11328 $$ MPJ
000 WGUS85 KTFX 162342 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 537 PM MDT WED AUG 16 2006 MTC035-162347- GLACIER MT- 537 PM MDT WED AUG 16 2006 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL GLACIER COUNTY AND THE RED EAGLE BURN AREA WILL EXPIRE AT 545 PM MDT... THE LINE OF THUNDERSTORMS THAT TRIGGERED THE FLASH FLOOD WARNING HAS MOVED EAST OF THE RED EAGLE BURN AREA. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE BURN AREA DURING THE EVENING AND OVERNIGHT HOURS..WITH RAIN BECOMING WIDESPREAD OVERNIGHT. THERE IS A CONTINUING DANGER OF MUD AND DEBRIS FLOWS IN THE AREAS BURNED BY THE RED EAGLE FIRE...AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON. LAT...LON 4871 11398 4853 11395 4854 11324 4879 11328 $$ MPJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:51 PM MDT, 54 minutes earlier.
Area forecast discussion, Aug 16, 2:51 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 251 PM MDT WED AUG 16 2006 .DISCUSSION... TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL LOW PRESSURE TROF OVER THE PACIFIC NORTHWEST WILL APPROACH THE ROCKIES THURSDAY. MOIST...UNSTABLE FLOW AHEAD OF THIS SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS. THE WESTERN ZONES ARE CURRENTLY UNDER A SEVERE WEATHER WATCH AS SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG GUSTY WINDS. PRECIP WILL BECOME WIDESPREAD DURING THE NIGHT AS THE TROF APPROACHES AND LARGE SCALE DYNAMICS TAKE AFFECT. LOCALLY HEAVY RAIN IS POSSIBLE WITH ONE TO TWO INCHES OF RAIN POSSIBLE IN AREAS BY FRIDAY EVENING. PRECIPITATION WILL BECOME SHOWERY AGAIN LATE THURSDAY AND FRIDAY EVENING AS THE TROF BEGINS TO MOVE EAST OF THE ZONES. THE AIRMASS WILL STILL BE MOIST AND SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN. TEMPS WILL BE SIGNIFICANTLY COOLING THURSDAY UNDERNEATH THE LOW PRESSURE TROF. TEMPS RECOVER FRIDAY BUT WILL GENERALLY REMAIN BELOW NORMALS. ZELZER SATURDAY THROUGH MONDAY NIGHT...GFS AND ECMWF BOTH SHOWING FAIRLY ZONAL UPPER PATTERN...WITH DRY AND ABOVE SEASONABLE TEMPS EXPECTED THROUGH THE PERIOD. REILLY TUESDAY AND WEDNESDAY...LATEST MODEL RUNS AGREE ON A WEAK DISTURBANCE PASSING THROUGH THE WESTERLY FLOW ALOFT. KEPT CONDITIONS MOSTLY DRY WITH ONLY A SLIGHT CHANCE FOR ISOLATED PRECIPITATION IN THE WEST AND SOUTHWEST MOUNTAINS. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. SAUCIER && .AVIATION... UPDATED 1740Z. SHOWERS CURRENTLY OVER NORTH CENTRAL MONTANA WILL PUSH INTO CANADA BY 20Z. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AS AN UPPER LEVEL TROUGH MOVES TOWARDS THE REGION. RAIN WILL START TO BECOME WIDESPREAD THIS EVENING AND BY MIDNIGHT RAIN WIDE BE WIDESPREAD ACROSS THE AREA. LOWER CIGS A GOOD BET LATE WED NIGHT AND THURSDAY IN AREAS OF RAIN...BEST CHANCE FOR THIS WILL BE CENTRAL MONTANA (TAFS SITES KHLN, KGTF, KLWT). MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 50 62 47 72 / 80 80 50 10 CTB 48 62 45 75 / 80 80 40 10 HLN 55 67 49 75 / 60 60 50 20 BZN 48 74 46 76 / 50 40 40 20 WEY 35 65 35 65 / 30 30 30 20 DLN 46 72 45 75 / 40 50 40 10 HVR 55 70 50 75 / 80 80 40 20 LWT 51 64 48 70 / 60 60 50 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE NORTHERN ROCKIES...MTZ009. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 16, 12:40 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1240 PM MDT WED AUG 16 2006 MTZ009-171200- NORTHERN ROCKY MOUNTAIN FRONT- 1240 PM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN...HEAVY AT TIMES...IS EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND CONTINUE INTO THURSDAY. THIS PERIOD OF RAIN COULD CAUSE FLASH FLOODING CONDITIONS TO DEVELOP IN THE RED EAGLE BURN AREA...INCLUDING LOCATIONS NEAR THE CITY OF SAINT MARY. THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH FOR AREAS IN AND AROUND THE RED EAGLE FIRE AREA THROUGH THURSDAY AFTERNOON. PLEASE SEE GTFFFATFX FOR DETAILS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>055-171200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 1240 PM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP TONIGHT OVER MOST OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTIONS OF SOUTHWEST MONTANA. THE RAIN COULD BE HEAVY AT TIMES WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:21 PM MDT | Flash Flood Watch | TFX | 22 hr | |
| Aug 16, 4:39 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 21 min |
| Aug 16, 4:54 PM MDT | Severe Thunderstorm Warning | TFX | Beaverhead, Madison | 51 min |
Nearby
Flash Flood Warnings in Montana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.